Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On a sequence of almost deterministic pairwise independent random variables


Author: A. Joffe
Journal: Proc. Amer. Math. Soc. 29 (1971), 381-382
MSC: Primary 60.20
MathSciNet review: 0279857
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show the existence of infinite sequences of pairwise independent random variables (which are not constant almost everywhere) such that the whole sequence is determined with probability one by the knowledge of any pair of members of that sequence.


References [Enhancements On Off] (What's this?)

  • [1] Paul R. Halmos and John von Neumann, Operator methods in classical mechanics. II, Ann. of Math. (2) 43 (1942), 332–350. MR 0006617 (4,14e)
  • [2] Edwin Hewitt and Kenneth A. Ross, Abstract harmonic analysis. Vol. I, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 115, Springer-Verlag, Berlin-New York, 1979. Structure of topological groups, integration theory, group representations. MR 551496 (81k:43001)
  • [3] A. Joffe, On a set of almost deterministic pairwise independent random variables, Ann. Math. Statist. (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60.20

Retrieve articles in all journals with MSC: 60.20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0279857-5
PII: S 0002-9939(1971)0279857-5
Keywords: Pairwise independent random variables, abelian compact group, divisible torsion free groups
Article copyright: © Copyright 1971 American Mathematical Society